Israel Journal of Mathematics

, Volume 213, Issue 1, pp 109–137 | Cite as

Euler obstruction and Lipschitz–Killing curvatures

  • Nicolas Dutertre


Applying a local Gauss–Bonnet formula for closed subanalytic sets to the complex analytic case, we obtain characterizations of the Euler obstruction of a complex analytic germ in terms of the Lipschitz–Killing curvatures and the Chern forms of its regular part. We also prove analogous results for the global Euler obstruction. As a corollary, we give a positive answer to a question of Fu on the Euler obstruction and the Gauss–Bonnet measure.


Constructible Function Killing Curvature Chern Form Bonnet Formula Euler Obstruction 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Bernig and L. Bröcker, Courbures intrinsèques dans les catégories analyticog éométriques, Université de Grenoble. Annales de l’Institut Fourier 53 (2003), 1897–1924.CrossRefzbMATHGoogle Scholar
  2. [2]
    A. Bernig, J. H. G. Fu and G. Solanes, Integral geometry of complex space forms, Geometric and Functional Analysis 24 (2014), 403–492.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    J. P. Brasselet, Local Euler obstruction, old and new, in XI Brazilian Topology Meeting (Rio Claro, 1998), World Scientific Publishing, River Edge, NJ, 2000, pp. 140–147.Google Scholar
  4. [4]
    J. P. Brasselet and N. G. Grulha Jr., Local Euler obstruction, old and new II, in Real and Complex Singularities, London Mathematical Society Lecture Note Series, Vol. 380 Cambridge University Press, Cambridge, 2010, pp. 23–45.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    J. P. Brasselet and M. H. Schwartz, Sur les classes de Chern d’un ensemble analytique complexe, Astérisque 82-83 (1981), 93–147.MathSciNetzbMATHGoogle Scholar
  6. [6]
    L. Bröcker and M. Kuppe, Integral geometry of tame sets, Geometriae Dedicata 82 (2000), 285–323.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    J. Brylinski, A. Dunson and M. Kashiwara, Formule de l’indice pour modules holonomes et obstruction d’Euler locale, Comptes Rendus de l’Académie des Sciences. Série I. Mathématique 293 (1981), 573–576.MathSciNetzbMATHGoogle Scholar
  8. [8]
    G. Comte and M. Merle, Equisingularité réelle II: invariants locaux et conditions de régularité, Annales Scientifiques de l’École Normale Supérieure 41 (2008), 221–269.MathSciNetzbMATHGoogle Scholar
  9. [9]
    A. Dubson, Classes caractéristiques des variétés singulières, Comptes Rendus de l’Académie des Sciences. Série A–B 287 (1978), A237–A240.MathSciNetzbMATHGoogle Scholar
  10. [10]
    A. Dubson, Calcul des invariants numériques des singularités et applications, Sonderforschungsbereich 40 Theoretische Mathematik, Universitaet Bonn, 1981.Google Scholar
  11. [11]
    N. Dutertre, Euler characteristic and Lipschitz–Killing curvatures of closed semi-algebraic sets, Geometriae Dedicata 158 (2012), 167–189.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    N. Dutertre, On the topology of semi-algebraic functions on closed semi-algebraic sets, Manuscripta Mathematica 139 (2012), 415–441.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    N. Dutertre, Stratified critical points on the real Milnor fiber and integral-geometric formulas, Journal of Singularities 13 (2015), 87–126.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    N. Dutertre and N. G. Grulha Jr., A Lê–Greuel formula for the Euler obstruction and applications, Advances in Mathematics 251 (2014), 127–146.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    J. H. G. Fu, Curvature measures of subanalytic sets, American Journal of Mathematics 116 (1994), 819–880.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    J. H. G. Fu, Curvature measures and Chern classes of singular varieties, Journal of Differential Geometry 39 (1994), 251–280.MathSciNetzbMATHGoogle Scholar
  17. [17]
    M. Goresky and R. Mac-Pherson, Stratified Morse theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 14, Springer-Verlag, Berlin, 1988.Google Scholar
  18. [18]
    A. Gray, Tubes, 2nd edition, Progress in Mathematics, Vol. 221, Birkhhäuser, Boston, MA, 2004.Google Scholar
  19. [19]
    R. M. Hardt, Topological properties of subanalytic sets, Transactions of the American Mathematical Society 211 (1975), 57–70.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    D. T. Lê, Vanishing cycles on complex analytic sets, Sûrikaisekikenkyûsho Kókyûroku 266 (1976), 299–318.MathSciNetGoogle Scholar
  21. [21]
    D. T. Lê, Le concept de singularité isolée de fonction analytique, in Complex Analytic Singularities, Advanced Studies in Pure Mathematics, Vol. 8, Mathematical Society of Japan, Tokyo, 1986, pp. 215–227.Google Scholar
  22. [22]
    D. T. Lê, Complex analytic functions with isolated singularities, Journal of Algebraic Geometry 1 (1992), 83–99.MathSciNetzbMATHGoogle Scholar
  23. [23]
    D. T. Lê and B. Teissier, Variétés polaires Locales et classes de Chern des variétés singulières, Annals of Mathematics 114 (1981), 457–491.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    F. Loeser, Formules intégrales pour certains invariants locaux des espaces analytiques complexes, Commentarii Mathematici Helvetici 59 (1984), 204–225.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    R. D. Mac-Pherson, Chern classes for singular algebraic varieties, Annals of Mathematics 100 (1974), 423–432.MathSciNetCrossRefGoogle Scholar
  26. [26]
    D. Massey, Numerical invariants of perverse sheaves, Duke Mathematical Journal 73 (1994), 307–369.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    L. A. Santaló, Integral Geometry and Geometric Probability, Encyclopedia of Mathematics and its Applications, Vol. 1, Addison-Wesley Publishing Co., Reading, MA, 1976.Google Scholar
  28. [28]
    J. Schürmann, Topology of Singular Spaces and Constructible Sheaves, Instytut Matematyczny Polskiej Akademii Nauk. Monografie Matematyczne (New Series), Vol. 63, Birkhäuser Verlag, Basel, 2003.Google Scholar
  29. [29]
    J. Schürmann and M. Tibӑr, Index formula for MacPherson cycles of affine algebraic varieties, Tohoku Mathematical Journal 62 (2010), 29–44.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    J. Seade, M. Tibӑr and A. Verjovsky, Global Euler obstruction and polar invariants, Mathematische Annalen 333 (2005), 393–403.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    D. Siersma, A bouquet theorem for the Milnor fibre, Journal of Algebraic Geometry 4 (1995), 51–66.MathSciNetzbMATHGoogle Scholar
  32. [32]
    D. Sullivan, Combinatorial invariants of analytic spaces, in Proceedings of Liverpool Singularities—Symposium I, (1969/70), Springer, Berlin, 1971, pp. 165–168.CrossRefGoogle Scholar
  33. [33]
    Z. Szafraniec, A formula for the Euler characteristic of a real algebraic manifold, Manuscripta Mathematica 85 (1994), 345–360.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    B. Teissier, Variétés polaires, II. Multiplicités polaires, sections planes, et conditions de Whitney, in Algebraic Geometry (La Rábida, 1981), 314-491, Lecture Notes in Mathematics, Vol. 961, Springer, Berlin, 1982, pp. 314–491.MathSciNetzbMATHGoogle Scholar
  35. [35]
    M. Tibӑr, Bouquet decomposition of the Milnor fibre, Topology 35 (1996), 227–241.MathSciNetCrossRefGoogle Scholar
  36. [36]
    M. Tibӑr, Duality of Euler data for affine varieties, in Singularities in Geometry and Topology 2004, Advanced Studies in Pure Mathematics, Vol. 46, Mathematical Society of Japan, Tokyo, 2007, 251–257.MathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2016

Authors and Affiliations

  1. 1.Institut de Mathématiques de Marseille, Aix-Marseille Université CNRSCentrale MarseilleMarseille, Cedex 13France

Personalised recommendations